MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. NON COATED PNCL RKR HLSTR; NON COATED PENCIL ROCKER HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. NON COATED PNCL RKR HLSTR; NON COATED PENCIL ROCKER HOLSTER
Model Number 0038H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: only event year known: 2021.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The device history record review could not be performed because a lot number was not provided by the customer.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? the acct told me second degree burns was what the surgeon reported.Was the pencil inspected before use? yes.Was the defect discovered before or after pencil application to the patient? after.What type of electrolyte irrigation solution was used? none used at that point.Was the surgical procedure performed in an oxidizer enriched environment? no answer.Were flammable agents used? yes, chloro prep/anesthesia gasses.Were there any bends, kinks, or knots present on the electrosurgical cored at the time of the defect discovery? no.Was the pencil tested prior to its application to the patient? yes.Type of surgical procedure being performed? mastectomy.Was the active electrode bent or modified at any time? no.Was a safety holster used? if yes, where was it located during the procedure? yes, patient's side of the abdomen attached to drape.What was the duration of the surgical procedure? 1057-1409.Generator model sn (b)(4) conmed.Generator power settings 40/40.Is a photo of affected site available? no.Size of affected site? estimated pen point.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to (b)(4).When were the burns first noticed? what medical intervention was used to treat the burn? (such as salve or stitches) are there any anticipated long-term effects from the burn? what is the current status of the patient? how was the patient positioned? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient? was the pad rinsed and let dry before it on this surgical procedure? how was pad cleaned? does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? was the operation room staff using the provided holster to store while the device was not used.Location of the burn on patient in correlation to the operating site? how long was the procedure? what is the size and shape of burn? will the device be returned for analysis? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a mastectomy procedure a patient was burned at the surgical site while the monoplane pencil was used.The customer is keeping the product until the incident report is clear.They have also had to contact the electrosurgical generator company, medtronic, to see what steps need to be taken.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/5/2021.Additional information was requested, and the following was obtained: are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com when were the burns first noticed? what medical intervention was used to treat the burn? (such as salve or stitches) are there any anticipated long-term effects from the burn? what is the current status of the patient? how was the patient positioned? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient? was the pad rinsed and let dry before it on this surgical procedure? how was pad cleaned? does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? was the operation room staff using the provided holster to store while the device was not used.Location of the burn on patient in correlation to the operating site? how long was the procedure? what is the size and shape of burn? will the device be returned for analysis? answer: i have no further information on the device, and the account has not given me the device to send back.I have no new information at this point.

Brand Name
NON COATED PNCL RKR HLSTR
Common Device Name
NON COATED PENCIL ROCKER HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11747206
Report Number1721194-2021-00031
Device Sequence Number19877808
Product Code GEI
UDI-Device Identifier10614559100844
UDI-Public10614559100844
Combination Product (Y/N)N
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0038H
Device Catalogue Number0038H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;